Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 11, 2008, 7:10 AM MST. It took effect at Feb 11, 2008, 12:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2008, 7:10 AM MST (14:10 UTC)
- In effect from
- Feb 11, 2008, 12:00 PM MST
- Expired
- Feb 11, 2008, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 111410 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 710 AM MST MON FEB 11 2008 ...RED FLAG WARNING FROM 1200 PM TO 500 PM FOR THE EAST CENTRAL PLAINS ALONG THE INTERSTATE 40 CORRIDOR DUE TO STRONG WINDS AND LOW HUMIDITIES... .STRONG WINDS DEVELOPING DURING THE MIDDAY HOURS IN CONJUNCTION WITH LOW RELATIVE HUMIDITIES RANGING FROM 13 TO 18 PERCENT AS WELL AS A MODERATE TO HIGH FIRE DANGER RATING SHOULD ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON HOURS. ANTICIPATE SURFACE WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ALONG THE I-40 CORRIDOR. CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST FOR NO LONGER THAN THREE OR FOUR HOURS BEFORE HUMIDITIES INCREASE AND SURFACE WINDS DISSIPATE BELOW CRITICAL VALUES EARLY THIS EVENING. NMZ108-120000- /O.UPG.KABQ.FW.A.0006.080211T1800Z-080212T0000Z/ /O.NEW.KABQ.FW.W.0007.080211T1900Z-080212T0000Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 710 AM MST MON FEB 11 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED THIS AFTERNOON. MAIN FOCUS WILL BE FROM AROUND SANTA ROSA TO FORT SUMNER...THEN EAST TOWARD CLOVIS AND PORTALES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 11, 3:00 AM MST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 11, 3:00 AM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MST MON FEB 11 2008 .DISCUSSION... HIGHER DEWPOINTS ARE KNOCKING ON OUR DOORSTEP ACROSS SOUTHEAST NM THIS MORNING. SOME AREAS OF LOW CLOUDS AND FOG ARE NOTED ACROSS LEA COUNTY AND ACROSS WEST TEXAS. WOULD NOT BE SURPRISED TO SEE SOME ADVECTED INTO EASTERN CHAVES...ROOSEVELT AND CURRY COUNTIES. IF ANY MOVES IN...IT WILL BE SHORT LIVED AS SURFACE LOW DEEPENS ACROSS WEST TEXAS AND WESTERLY WINDS PICK UP TODAY. WEST WINDS WILL SCOUR OUT THE HIGHER DEWPOINTS AND WITH WARM TEMPERATURES ON TAP ACROSS THE EASTERN PLAINS AGAIN TODAY...RELATIVE HUMIDITIES WILL DROP BETWEEN 10 AND 15 PERCENT ACROSS THE EAST CENTRAL PLAINS...AND THUS WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. MODELS CONTINUE TO BACK OFF ON STRENGTH OF UPPER DISTURBANCE MOVING ACROSS NORTHEAST NM TONIGHT. STILL A CHANCE OF A SNOW SHOWER MAINLY ACROSS NORTHEAST NM AND THE EASTERN SLOPES OF THE SANGRES OVERNIGHT. SNOW ACCUMULATIONS ARE EXPECTED TO BE LIMITED...HOWEVER...STRONG NORTHERLY WINDS WILL ACCOMPANY THE ASSOCIATED COLD FRONT...WHICH MAY CREATE AREAS OF BLOWING SNOW. TUESDAY WILL BE COOLER. SURFACE LEE TROUGH DEVELOPS AGAIN ON WEDNESDAY UNDER WESTERLY FLOW ALOFT. STRONG WINDS AND LOW HUMIDITIES WILL BE COMMON AND LATER SHIFTS WILL NEED TO MONITOR TO SEE IF FIRE WEATHER WATCH IS WARRANTED. NEXT SYSTEM DIGS DOWN ON THURSDAY. MODELS SLOWLY COMING INTO BETTER AGREEMENT REGARDING THE PLACEMENT AND THE TIMING OF THIS SYSTEM. RIGHT NOW...APPEARS SYSTEM WILL CUT OFF OVER WESTERN NM LATE WED/THURSDAY MORNING AND MOVE ACROSS THE STATE THROUGH FRIDAY. HOWEVER...ECMWF IS SLOWER WITH THE PROGRESSION AND HANGS THE UPPER LOW BACK AND DIGS IT DEEPER ACROSS SOUTHERN NM...WHICH MAY MEAN MORE PRECIP FOR PARTS OF THE STATE. CANADIAN HAS SIMILAR PROGRESSION TO THE ECMWF. WITH PRECIP LOOKING MORE LIKELY ACROSS THE NW THIRD OR SO OF NM...HAVE INCREASED POPS IN THESE AREAS...AND HAVE ONLY NUDGED POPS UP ACROSS THE CENTRAL/EASTERN PARTS OF THE STATE ON THURS/EARLY FRI. 34 && .AVIATION... VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS AT MOST TAF SITES. SLIGHT CHANCE LIFR FOG AND CIGS WILL MOVE WEST INTO KROW BETWEEN 12Z AND 16Z. SFC WINDS WILL INCREASE ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN MONDAY AFTERNOON...STRONGEST NEAR KCQC WHERE GUSTS UP TO 40KTS ARE LIKELY. SLIGHT CHANCE MVFR CONDITIONS IN KTCC AFTER 03Z TONIGHT IN A RAIN OR SNOW SHOWER. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 20 45 19 / 5 0 0 0 GALLUP.......................... 51 14 48 11 / 0 0 0 0 GRANTS.......................... 52 17 48 15 / 0 0 0 0 GLENWOOD........................ 67 27 63 28 / 0 0 0 0 CHAMA........................... 42 7 39 4 / 5 10 0 5 LOS ALAMOS...................... 49 20 42 18 / 5 5 0 0 RED RIVER....................... 40 6 36 3 / 5 30 5 5 TAOS............................ 45 11 41 8 / 5 10 0 0 SANTA FE........................ 50 19 44 19 / 0 5 5 0 SANTA FE AIRPORT................ 52 22 46 21 / 0 5 0 0 ESPANOLA........................ 54 20 48 16 / 0 5 0 0 ALBUQUERQUE HEIGHTS............. 57 30 52 29 / 0 5 0 0 ALBUQUERQUE VALLEY.............. 59 24 54 23 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 53 26 49 26 / 0 5 0 0 ALBUQUERQUE WEST MESA........... 57 28 53 26 / 0 0 0 0 SOCORRO......................... 64 28 58 24 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 49 22 44 20 / 0 5 0 0 MORIARTY/ESTANCIA............... 57 21 48 20 / 0 5 5 0 CARRIZOZO....................... 64 30 55 28 / 0 0 5 0 RUIDOSO......................... 58 28 50 27 / 0 0 5 0 RATON........................... 57 17 45 16 / 0 30 5 0 LAS VEGAS....................... 59 20 47 23 / 0 20 5 0 ROY............................. 56 23 47 24 / 0 20 5 0 CLAYTON......................... 61 23 47 26 / 0 30 5 0 SANTA ROSA...................... 68 26 52 27 / 0 10 5 0 TUCUMCARI....................... 70 27 53 28 / 0 20 5 0 FORT SUMNER..................... 70 28 55 27 / 0 5 5 0 CLOVIS.......................... 69 29 52 29 / 0 10 5 0 PORTALES........................ 71 28 54 28 / 0 5 5 0 ROSWELL......................... 75 36 57 31 / 0 0 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ108. && 34/40
Hazardous weather outlook, Feb 11, 6:00 AM MST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST MON FEB 11 2008 NMZ001>021-026-121300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MST MON FEB 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON TO 5 PM FOR THE EAST CENTRAL PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER WEATHER WILL RETURN TO NORTHWEST NEW MEXICO LATE WEDNESDAY AND EARLY THURSDAY MORNING AND WILL SPREAD SOUTHEASTWARD ACROSS THE STATE THROUGH FRIDAY. SOME UNCERTAINTY EXISTS REGARDING THE TIMING AND PATH OF THIS STORM...HOWEVER SIGNIFICANT SNOW AMOUNTS APPEAR POSSIBLE. STAY TUNED TO LATEST FORECASTS ON THIS POTENTIALLY SIGNIFICANT WINTER STORM. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
In the hours before
Special weather statement, Feb 11, 5:55 AM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MST MON FEB 11 2008 NMZ001>021-026-112300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 555 AM MST MON FEB 11 2008 ...POTENTIAL WINTER STORM TO ARRIVE LATE THIS WEEK... ANOTHER WINTER STORM MAY HAVE ITS EYES SET ON NEW MEXICO LATE IN THE WORK WEEK. AT THIS TIME...IT APPEARS THE PRECIPITATION WILL MOVE INTO NORTHWEST NEW MEXICO LATE WEDNESDAY NIGHT AND SPREAD SOUTHEAST THURSDAY AND FRIDAY. WITH THE NIGHTTIME ARRIVAL OF THE SYSTEM...SNOW WILL BE THE DOMINANT PRECIPITATION TYPE ACROSS THE NORTHWEST. AS THE SYSTEM PROGRESSES SOUTHEAST...RAIN SHOWERS WILL SPREAD INTO CENTRAL AND EASTERN NEW MEXICO THURSDAY. A COLD FRONT WILL DIVE SOUTH ACROSS THE EASTERN PLAINS THURSDAY AFTERNOON...TURNING RAIN TO SNOW. ACCUMULATING SNOWS ARE POSSIBLE...WITH THE HIGHEST AMOUNTS ACROSS THE NORTHERN AND WESTERN MOUNTAINS. SOME UNCERTAINTY EXISTS REGARDING THE INTENSITY AND TRACK OF THIS SYSTEM. SHOULD THE SYSTEM SLOW ITS PROGRESSION...PRECIPITATION MAY LINGER INTO FRIDAY EVENING RESULTING IN GREATER SNOW AMOUNTS. THOSE WITH TRAVEL PLANS OR OUTDOOR ACTIVITIES SHOULD MONITOR THE LATEST FORECASTS ON THIS POTENTIAL WINTER STORM. 34
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.